Alert archive / Nebraska / Wind Advisories in 2011

Wind Advisory 15, NWS Hastings, NE

June 21, 201115 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Jun 21, 2011, 3:02 AM CDT for 15 counties in Nebraska; 6 counties in Kansas. It took effect at Jun 21, 2011, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2011, 3:02 AM CDT (08:02 UTC)
In effect from
Jun 21, 2011, 9:00 AM CDT
Expired
Jun 21, 2011, 7:00 PM CDT
In force
10 hr
Issued by
NWS Hastings, NE
All 21 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 46 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
471 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

110 
WWUS73 KGID 210803
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
302 AM CDT TUE JUN 21 2011

...WINDY CONDITIONS EXPECTED ACROSS THE AREA TODAY...

.NORTHWESTERLY WINDS WILL INTENSIFY LATER THIS MORNING...WITH WINDY
CONDITIONS EXPECTED BETWEEN MID MORNING AND EARLY THIS EVENING. 
SUSTAINED WINDS OF 30 TO 40 MPH...ACCOMPANIED BY GUSTS AS HIGH AS
50 MPH...CAN BE EXPECTED TODAY. THESE STRONG WINDS WILL BEGIN
DIMINISHING BY MID TO LATE AFTERNOON...WITH ALL AREAS LIKELY
OBSERVING MORE TRANQUIL CONDITIONS BY EARLY THIS EVENING.

KSZ005>007-017>019-NEZ039-040-046-047-060>062-072>075-082>085-
211600-
/O.NEW.KGID.WI.Y.0015.110621T1400Z-110622T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-
SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-
FURNAS-HARLAN-FRANKLIN-WEBSTER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...LOUP CITY...
ST. PAUL...LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD
302 AM CDT TUE JUN 21 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* NORTHWESTERLY WINDS WILL INTENSIFY ACROSS THE AREA LATER THIS
  MORNING...WITH WINDY CONDITIONS EXPECTED BETWEEN MID MORNING AND
  EARLY THIS EVENING.

* SUSTAINED WINDS OF 30 TO 40 MPH...ACCOMPANIED BY GUSTS AS HIGH
  AS 50 MPH...CAN BE EXPECTED.

* LOOSE OUTDOOR ITEMS SHOULD BE SECURED SO THEY ARE NOT BLOWN
  ABOUT BY THE STRONG WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BRYANT
2 follow-up statements
881 
WWUS73 KGID 211600
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1100 AM CDT TUE JUN 21 2011

...WINDY CONDITIONS PERSISTING THROUGH THE DAY...

.STRONG NORTHWESTERLY WINDS WILL PERSIST THROUGH THE EARLY EVENING
HOURS BEFORE GRADUALLY SUBSIDING TOWARD SUNSET AND THEREAFTER...AS
A STRONG LOW PRESSURE SYSTEM PULLS FARTHER AWAY FROM THE REGION
TOWARD NORTHERN IOWA AND SOUTHERN MINNESOTA. SUSTAINED WIND SPEEDS OF 
30 TO 40 MPH...ACCOMPANIED BY GUSTS AS HIGH AS 50 MPH...CAN BE
EXPECTED TODAY...WITH THE HIGHEST SPEEDS FOCUSED GENERALLY WEST OF
A LEXINGTON NEBRASKA TO OSBORNE KANSAS LINE.

KSZ005>007-017>019-NEZ039-040-046-047-060>062-072>075-082>085-
220000-
/O.CON.KGID.WI.Y.0015.000000T0000Z-110622T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-
SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-
FURNAS-HARLAN-FRANKLIN-WEBSTER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...LOUP CITY...
ST. PAUL...LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD
1100 AM CDT TUE JUN 21 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* STRONG NORTHWESTERLY WINDS WILL PERSIST THROUGH THE EARLY
  EVENING HOURS BEFORE GRADUALLY SUBSIDING TOWARD SUNSET AND
  THEREAFTER...AS A STRONG LOW PRESSURE SYSTEM PULLS FARTHER AWAY
  FROM THE REGION

* SUSTAINED WIND SPEEDS OF 30 TO 40 MPH...ACCOMPANIED BY GUSTS AS
  HIGH AS 50 MPH...CAN BE EXPECTED THROUGH EARLY THIS EVENING. THE
  HIGHEST WIND SPEEDS WILL GENERALLY FOCUS WEST OF A LEXINGTON
  NEBRASKA TO OSBORNE KANSAS LINE.

* LOOSE OUTDOOR ITEMS SHOULD BE SECURED SO THEY ARE NOT BLOWN 
  ABOUT BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PFANNKUCH
555 
WWUS73 KGID 212350
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
650 PM CDT TUE JUN 21 2011


KSZ005>007-017>019-NEZ039-040-046-047-060>062-072>075-082>085-
220100-
/O.EXP.KGID.WI.Y.0015.000000T0000Z-110622T0000Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-
SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-KEARNEY-ADAMS-
FURNAS-HARLAN-FRANKLIN-WEBSTER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...LOUP CITY...
ST. PAUL...LEXINGTON...KEARNEY...GRAND ISLAND...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD
650 PM CDT TUE JUN 21 2011

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

NORTHWEST WIND WILL REMAIN ON THE BREEZY SIDE THROUGH
TOMORROW...BUT WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA SO
THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Jun 21, 12:55 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 21, 12:55 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1255 AM CDT TUE JUN 21 2011

.AVIATION...06Z TAF. SURFACE LOW PRESSURE WILL SLOWLY TRACK
NORTHEASTWARD ACROSS SOUTH CENTRAL NEBRASKA THIS MORNING. WHILE
SOME THUNDERSTORMS WILL BE POSSIBLE AT KGRI OVER THE NEXT FEW
HOURS...MOST OF THE ASSOCIATED SHOWER ACTIVITY SHOULD BECOME LESS
CONVECTIVE BY 21/10Z...WITH MVFR CIGS EXPECTED AND BRIEF MVFR
VSBYS POSSIBLE IN HEAVIEST RAIN SHOWERS. MVFR CIGS ARE THEN EXPECTED
TO CONTINUE THROUGH ABOUT 21/18Z...WHEN CIGS ARE EXPECTED TO LIFT TO
AROUND 5KFT. BREEZY NORTHEASTERLY WINDS GUSTING TO 35 KTS ARE
EXPECTED ON THE BACKSIDE OF THIS LOW PRESSURE SYSTEM DURING THE
DAY TUESDAY...AND NOT EXPECTED TO DIMINISH UNTIL AFT 22/04Z.

&&

.PREV DISCUSSION... /ISSUED 339 PM CDT MON JUN 20 2011/

SHORT TERM...TONIGHT THROUGH 00Z FRIDAY. PRIMARY FORECAST
CONCERN CONTINUES TO LIE WITH THE IMPACT FELT BY THE UPPER LEVEL
LOW MOVING THROUGH.

THINGS ARE UNDERWAY AND SO FAR GOING PRETTY MUCH AS
EXPECTED...PROFILER/SATELLITE DATA SHOWING THE MAIN UPPER LEVEL
LOW PRESSURE SYSTEM MAKING ITS WAY FURTHER ONTO THE
PLAINS...CURRENTLY SET UP OVER WRN PORTIONS OF KANSAS. SURFACE LOW
PRESSURE SITTING OVER NC KS/NEAR THE KS/NEB BORDER...WITH THE WARM
FRONTAL BOUNDARY EXTENDING TOWARD THE E/NE. PLENTY OF
INSTABILITY/SHEAR AVAILABLE...SO EXPECTING THUNDERSTORMS TO HAVE
LITTLE TROUBLE BECOMING SEVERE THIS AFTERNOON...AND WITH THE SFC
LOW SHIFTING RIGHT OVER THE CWA AND BOUNDARIES IN PLACE...THE
POTENTIAL FOR TORNADOES CERTAINLY REMAINS. THIS WILL REMAIN THE
MAIN STORY THROUGH THE REST OF THE AFTERNOON AND INTO THIS
EVENING...WITH ADDITIONAL ACTIVITY EXPECTED TO FIRE ALONG THE SFC
FRONT DRAPED THROUGH THE CWA AS THE UPPER LEVEL PUSHES FURTHER
INTO THE REGION.

WESTERN PORTIONS WILL CONTINUE TO SEE WRAP AROUND PRECIPITATION
CHANCES THROUGH THE OVERNIGHT HOURS ON THE BACKSIDE OF THE UPPER
LEVEL LOW AS IT SHIFTS NORTHEAST THROUGH THE CENTRAL PLAINS...WITH
IT EXPECTED TO BE OVER NORTHEASTERN NEBRASKA BY 12Z TUESDAY.  IT
WILL CONTINUE TO GRADUALLY SHIFT E/NE THROUGH THE DAY...WHICH WILL
KEEP PRECIPITATION CHANCES LINGERING AROUND...ESP ACROSS
NORTHEASTERN PORTIONS OF THE CWA.  EXPECTING COOLER CONDITIONS WITH
NORTHWESTERLY WINDS AND CONTINUED CLOUD COVER /AT LEAST FOR PART OF
THE DAY/...WITH HIGHS FORECAST IN THE 70S.  KEPT THUNDER AT AN
ISOLATED MENTION WITH THE BEST INSTABILITY PUSHING EAST OF THE CWA.
ONE CONCERN WILL BE WITH WINDS...WITH PRESSURE RISES AND A TIGHTENED
PRESSURE GRADIENT ACROSS THE CWA. EXPECTING THAT WIND SPEEDS WILL BE
IN AT LEAST THE 20 TO 25 MPH RANGE...UPCOMING SHIFTS WILL HAVE TO
DETERMINE IF THERE IS A NEED FOR A WIND ADV.

KEPT FORECAST FOR TUESDAY NIGHT THROUGH THURSDAY DRY...AS THE CWA
SITS UNDER NORTHWESTERLY UPPER LEVEL FLOW BEHIND TODAYS SYSTEM.
EXPECTING TO SEE CLEARING SKIES WITH THE MORE SUBSIDENT FLOW...WITH
GRADUALLY DIMINISHING WINDS AS SURFACE HIGH PRESSURE CONTINUES TO
SETTLE INTO THE REGION FROM THE WEST.

LONG TERM...THURSDAY NIGHT THROUGH MONDAY. PRIMARY CONCERNS INCLUDE
SEVERAL CHANCES FOR OFF AND ON...LIKELY MAINLY NOCTURNAL
THUNDERSTORM CHANCES. THIS FORECAST WAS BASED PRIMARILY OFF A BLEND
OF THE DETERMINISTIC 00Z ECMWF RUN...AND THE 00Z GFS ENSEMBLE MEAN.

LOOKING AT THE OVERALL PICTURE FOR THESE 3-4 DAYS...MODELS ARE IN
DECENT AGREEMENT THAT FRI-MON WILL FEATURE A SEASONABLY ACTIVE
QUASI-ZONAL FLOW PATTERN ALOFT...TO THE NORTH OF A SUBTROPICAL MID
LEVEL RIDGE BECOMING ESTABLISHED FROM THE DESERT SOUTHWEST INTO
TX/OK.

STARTING THINGS OFF THURS NIGHT INTO FRI...THE MID/UPPER LEVELS
FEATURE WEAK RIDGING...WITH THE CENTRAL PLAINS IN BETWEEN THE
DEPARTING SHORTWAVE TROUGH ACROSS THE NORTHEAST CONUS...AND ANOTHER
CLOSED H5 LOW CENTERED NEAR THE WASHINGTON STATE/BRITISH COLUMBIA
BORDER. AT THE SURFACE...THE STORY FOR THE ENTIRE FRI-MON PERIOD
GENERALLY HINGES ON THE PLACEMENT OF A CLASSIC JUNE QUASI-STATIONARY
EAST-WEST FRONT...WHICH WILL LIKELY WANDER AROUND SOMEWHERE BETWEEN
SOUTHERN KANSAS AND SOUTHERN NEBRASKA DEPENDING ON THE DAY.
OVERALL...THE FORECAST LOOKS RELATIVELY UNCHANGED FROM PREVIOUS
PACKAGE...WITH SEVERAL...OFF AND ON CHANCES FOR THUNDERSTORMS DURING
THE PERIOD. HAVE SLIGHT CHANCE 20 PERCENT POPS FOCUSED DURING MOST
PERIODS...BUT MADE A MINOR BUMP TO CHANCE 30S FOR FRIDAY
NIGHT...WHICH BASED ON GFS ENSEMBLE DATA LOOKS LIKE THE OVERALL BEST
12-HOUR PRECIP RISK DURING THE EXTENDED PERIOD.

AS FOR THURSDAY NIGHT INTO FRIDAY...SOMEWHAT HESITANTLY LEFT OUT
SLIGHT CHANCE POPS...ALTHOUGH 00Z ECMWF WOULD SUGGEST THAT POPS MAY
ULTIMATELY BE REQUIRED ACROSS AT LEAST THE EASTERN HALF OF THE CWA
LATE THURS NIGHT INTO FRI MORNING AS DECENT LOW LEVEL JET
CONVERGENCE/THETA-E ADVECTION FOCUSES INTO THE AREA. HOWEVER WITH
THE GFS ENSEMBLE MUCH LESS BULLISH FOR NOW...WILL LEAVE IT DRY FOR
NOW. AS STATED EARLIER...FOCUSED HIGHEST POPS FOR NOW ON FRIDAY
NIGHT PERIOD...AS BOTH GFS/ECMWF ARE IN DECENT AGREEMENT WORKING A
LOW AMPLITUDE SHORTWAVE THROUGH THE MID LEVEL FLOW...ENHANCING THE
LOW LEVEL FORCING FROM ANOTHER NOCTURNAL LOW LEVEL JET POKING
NORTHWARD OUT OF KANSAS. ADDITIONAL WAVES PASS THROUGH BOTH SAT
NIGHT AND SUN NIGHT...AND ALTHOUGH THE CURRENT POPS DON/T OUTWARDLY
REFLECT IT...THIS LOOKS LIKE A FAIRLY CLASSIC JUNE PATTERN FAVORING
EVENING/OVERNIGHT CONVECTION VERSUS DAYTIME STORMS...EITHER VIA THE
LOW LEVEL JET OR FROM HIGH PLAINS STORMS ROLLING EASTWARD INTO THE
AREA. AS ALWAYS...A POTENTIALLY STRONG MID LEVEL CAP EVIDENT BY H7
TEMPS IN EXCESS OF +12C WILL DICTATE THE SOUTHERN EXTENT OF
CONVECTION...AND PATTERN SUGGESTS NEBRASKA COUNTIES WILL ULTIMATELY
BE ASSIGNED HIGHER STORM CHANCES THAN KANSAS.

ALTHOUGH NO PERIOD STANDS OUT FOR A MAJOR SEVERE WEATHER RISK...THE
PERSISTENCE OF 30-40KT OF DEEP LAYER SHEAR ON THE NORTHERN PERIPHERY
OF THE SOUTHERN PLAINS RIDGE...ALONG WITH THE RETURN OF AMPLE
MOISTURE/INSTABILITY IN THE FORM OF ALMOST DAILY MUCAPE VALUES OF AT
LEAST 1000-2000 J/KG...SUGGESTS THAT PERIODIC SEVERE STORM CHANCES
WILL EXIST...ALONG WITH CHANCES FOR LOCALLY HEAVY RAINFALL. WOULD BE
RATHER SURPRISED IF THE CWA DOESN/T END UP IN AT LEAST 1 SPC SLIGHT
RISK DURING THE FRI-MON PERIOD...AND POSSIBLY ALL DAYS.

IN SUMMARY...AN ACTIVE PATTERN OF OFF AND ON THUNDERSTORM CHANCES
WILL HIGHLIGHT THE EXTENDED...AND THERE ARE A BOAT LOAD OF DETAILS
TO IRON OUT IN THE COMING DAYS.

TEMPERATURE WISE...MADE OVERALL FEW CHANGES TO PREVIOUS FORECAST.
HIGH TEMPS FRI-MON ARE FORECAST TO HOVER WITHIN A FEW DEGREES OF
LATE JUNE NORMALS MOST AREAS...WITH LOW TO MID 80S PREVALENT ACROSS
NEBRASKA ZONES...AND MID 80S TO LOW 90S IN NORTH CENTRAL KS.
OBVIOUSLY THE TEMPERATURE DETAILS WILL BE HEAVILY MODULATED BY THE
PLACEMENT/TIMING OF CONVECTION...AND HOW FAR NORTH OR SOUTH THE
QUASI-STATIONARY EAST-WEST FRONT WILL BE SHOVED AROUND. ALTHOUGH
USED A MODEL/GUIDANCE BLEND FOR HIGHS EACH DAY...THE 00Z ECMWF ALONE
SEEMS TO BE A BIT MORE AGGRESSIVE BRINGING WARMER AIR NORTH INTO
MUCH OF THE CWA FRI-MON...SUGGESTING THAT ESPECIALLY KS ZONES COULD
SEE MORE IN THE WAY OF 90S VERSUS UPPER 80S. TIME WILL TELL. MORNING
LOWS WILL GENERALLY FALL BETWEEN THE UPPER 50S AND MID 60S EACH
MORNING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
KS...NONE.

&&

SHORT TERM...ADO
LONG TERM...PFANNKUCH
AVIATION...ROSSI
Hazardous weather outlook, Jun 20, 10:31 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1031 PM CDT MON JUN 20 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
220345-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1031 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA
TONIGHT. A FEW OF THESE MAY BE ON THE STRONG SIDE...WITH HAIL UP
TO THE SIZE OF NICKELS AND GUSTY WINDS UP TO 50 MPH
POSSIBLE...ESPECIALLY NEAR THE CENTER OF THE ROTATING AREA OF LOW
PRESSURE.

LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH IS POSSIBLE ACROSS
PORTIONS OF THE OUTLOOK AREA THROUGH TONIGHT...ESPECIALLY IN AREAS
WHERE STORMS TRAIN OVER THE SAME AREA FOR A PROLONGED PERIOD OF
TIME...WHICH COULD LEAD TO FLOODING CONCERNS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A CHANCE FOR ISOLATED THUNDERSTORMS ACROSS THE
OUTLOOK AREA ON TUESDAY. A FEW MAY BE ON THE STRONG SIDE...WITH
HAIL UP TO THE SIZE OF NICKELS AND GUSTY WINDS UP TO 50 MPH
POSSIBLE.

BETWEEN FRIDAY NIGHT AND SUNDAY...THERE ARE VARIOUS...OFF AND ON
CHANCES FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA. ALTHOUGH IT IS
TOO EARLY TO DETERMINE SPECIFICS...IT IS LIKELY THAT AT LEAST A
FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL
AFFECT THE REGION DURING THIS TIME...ALONG WITH THE POSSIBILITY OF
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY DURING THE LATE EVENING AND
OVERNIGHT HOURS IF THUNDERSTORMS REDEVELOP.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ROSSI

In the hours before

Special weather statement, Jun 21, 12:16 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1216 AM CDT TUE JUN 21 2011

NEZ060-072-073-082-083-210630-
DAWSON NE-FURNAS NE-GOSPER NE-HARLAN NE-PHELPS NE-
1216 AM CDT TUE JUN 21 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PHELPS...WESTERN
HARLAN...GOSPER...FURNAS AND DAWSON COUNTIES UNTIL 130 AM CDT...

AT 1209 AM CDT...THE PUBLIC REPORTED INTENSE NORTHERLY WINDS
ASSOCIATED WITH SHOWERS ALONG THE WESTERN PORTIONS OF DAWSON COUNTY.
THESE WINDS ARE EXPECTED TO GUST TO 45 TO 55 MPH OVER THE NEXT HOUR
OR SO...RESULTING IN WINDY CONDITIONS ACROSS PORTIONS OF THE ADVISED
COUNTIES.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
  BERTRAND...
  LOOMIS...
  ATLANTA...
  ARAPAHOE...
  HOLBROOK...
  EDISON...
  CAMBRIDGE...
  OXFORD...
  HOLLINGER...
  ORLEANS...
  BEAVER CITY...
  STAMFORD...
  HENDLEY...
  WILSONVILLE...

THIS ALSO INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 210 AND 255.

LAT...LON 4105 9942 4002 9941 4001 10019 4036 10020
      4036 10010 4044 10009 4045 9999 4069 9999
      4070 10021 4104 10022
TIME...MOT...LOC 0512Z 001DEG 20KT 4055 10020

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:11 PM CDTSevere Thunderstorm WarningGIDFurnas49 min
Jun 20, 7:17 PM CDTSevere Thunderstorm WarningGIDFillmore, York28 min
Jun 20, 7:36 PM CDTSevere Thunderstorm WarningGIDPolk, York39 min
Jun 20, 7:59 PM CDTSpecial Weather StatementGIDFurnas46 min
Jun 20, 8:11 PM CDTSevere Thunderstorm WarningGIDFurnas34 min
Jun 20, 8:27 PM CDTAreal Flood AdvisoryGIDFurnas6 hr
Jun 20, 11:41 PM CDTAreal Flood AdvisoryGIDFranklin, Harlan, Kearney, Phelps6 hr
Jun 21, 12:06 AM CDTAreal Flood AdvisoryGIDValley6 hr
Jun 21, 12:16 AM CDTSpecial Weather StatementGIDDawson, Furnas, Gosper74 min

Nearby

Wind Advisories in Nebraska, 2011Wind Advisories in Kansas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.